Can be cause by Medecine that you're taking
It can also be familial
as possible to evaluate your condition. A blood test can be performed to rule out a potentially serious condition called lupus.
Your rash could also be caused by rosacea, photo contact dermatitis, or polymorphous light eruption.
hydrocortisone twice daily for 3 days after the rash appears to treat it.
If it does not subside she should go see a local dermatologist or come see
Itchy skin after sun exposure can be caused by a number of different conditions. The most common is a disorder called polymorphous light eruption (PMLE), although there are also autoimmune diseases such as lupus, dermatomyositis that can cause this, along with allergies that arise only when exposed to sun. I would suggest evaluation by a dermatologist to eliminate worrisome causes. You may also read an article published this past month in the Anacortes American newspaper, where I answered questions on this very subject. The link is here. Thanks for the question.
Sorry, about a delayed response - unfortunately, I didn't realize you had reached out to me. It seems that your symptoms are consistent with hypersensitivity type reaction to UV exposure. Basically, your immune systtem can mount an inflammatory response in the skin, when exposed to UV radiation in sun light.
Recommendations to prevent or decrease this type of reaction are to use sunscreens strictly, during the day time. The sunscreens with Zinc or Titanium (physical block) are better than chemical sunscreens alone. Sunscreens should be at least SPF 30. Sunscreens should be used throughout the year, even during winter months.
If you experience a reaction, in spite of using sunscreens, you can improve the symptoms by using 1% Hydrocortisone cream three times a day x 1-2 days as needed (available over the counter).
Hope this helps address your question.
Next, an autoimmune condition can exist. This would be something like lupus. Some people are initially sensitive to the sun, known as polymorphous light eruption. Generally after repeated exposure the body hardens to this. Antihistamines help as well.
Since there are so many possible reasons, seeing your board certified dermatologist would be best. They can help treat you so that you can enjoy being outdoors.
Suzanne Sirota Rozenberg, DO, FAOCD
Past President, AOCD
Dermatology Program Director, St. John's Episcopal Hospital